Arkansas, 2001

Hail in Arkansas, November 26, 2001

November 26, 2001 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 26, 2:00 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Nov 26, 2:00 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CST MON NOV 26 2001

A LITTLE BEHIND THE 8 BALL TODAY. WILL GO MAINLY WITH THE ETA
MODEL...THIS FORECAST. THE FIRST 3 DAYS LOOK TO BE THE MOST
LIVELY...WITH SEVERE WEATHER POSSIBLE THIS AFTERNOON AND EVENING. A
DEEP UPPER LOW DEVELOPS BY TUESDAY NIGHT OVER TEXAS...AND THIS WILL
LIKELY KEEP THE FOUR STATE AREA IN A RAINY PERIOD THROUGH WEDNESDAY.
SOME OF THE PRECIP MAY BE MIXED WITH SNOW WEDNESDAY NIGHT IN THE FAR
NORTH ZONES. IT LOOKS AS IF BY THE TIME IT IS COLD ENOUGH FOR
SNOW...THE PRECIP WILL TAPER OFF. AT ANY RATE THE PERIOD FROM
THURSDAY NIGHT THROUGH NEXT MONDAY LOOKS TO BE MAINLY DRY. WILL BE
ABLE TO EVALUATE THE WEDNESDAY NIGHT SITUATION FURTHER WHEN SEVERE
WEATHER IS NOT AT OUR DOORSTEP.

03

SHV 50/55/48/56 6688
MLU 54/60/50/60 6799
TXK 48/53/43/52 5688
TYR 48/55/48/50 4677
LFK 54/59/52/58 5667

SHV...NONE.

In the hours before

Special weather statement, Nov 26, 10:49 AM CST, 5 hours 31 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 AM CST MON NOV 26 2001

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS IN AN AREA BOUNDED
BY EL DORADO ARKANSAS...TO MANSFIELD LOUISIANA...TO TYLER AND
CLARKSVILLE TEXAS...AND NORTH TO DE QUEEN ARKANSAS. THIS AREA
INCLUDES SHREVEPORT AND BOSSIER CITY...TEXARKANA...AND MAGNOLIA...
AND HOPE ARKANSAS. ACROSS THE REST OF THE FOUR STATE AREA...THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE SEVERE THUNDERSTORMS ARE
EXPECTED TO OCCUR LATE THIS AFTERNOON AND TONIGHT.

A COLD FRONT IS EXPECTED TO MOVE INTO THE WEST PART OF THE FOUR
STATE AREA LATE THIS AFTERNOON...AND PROGRESS SLOWLY EASTWARD
TONIGHT...ACROSS THE FOUR STATE AREA. ALONG AND AHEAD OF THIS FRONT
THE AIR IS UNSTABLE...WITH FAVORABLE VERTICAL TURNING OF THE WINDS...
TO SUPPORT ISOLATED SUPERCELLS WITH TORNADOES. HAIL AND HIGH WINDS
COULD OCCUR LATE TONIGHT AS THE STORMS EVOLVE INTO A SQUALL LINE.

ACTIVATION OF SKYWARN NETWORKS...STORM SPOTTERS...AND EMERGENCY
MANAGEMENT OFFICIALS...MAY BE NEEDED LATE THIS AFTERNOON AND
TONIGHT.
Special weather statement, Nov 26, 3:59 PM CST, 21 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-270000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
359 PM CST MON NOV 26 2001

...TORNADO WATCH IN EFFECT UNTIL 600 PM...FOR ALL OF SOUTHWEST
ARKANSAS AND NORTHWEST LOUISIANA AND MOST OF NORTHEAST TEXAS...

THE TORNADO WATCH IS ALONG AND GENERALLY TO THE EAST OF A LINE
FROM TYLER TEXAS TO DE QUEEN ARKANSAS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE FOLLOWING COUNTIES
IN EAST TEXAS...ANGELINA...NACOGDOCHES...SHELBY...SAN AUGUSTINE
AND SABINE UNTIL 800 PM CST...

AT 355 PM...WEATHER SERVICE RADAR INDICATED SCATTERED
SHOWERS AND THUNDERSTORMS TO THE EAST OF A LINE FROM
NASHVILLE ARKANSAS TO 10 MILES WEST OF NACOGDOCHES
TEXAS. MOVEMENT WAS NORTHEAST AT 35 MPH.

The radar

The Shreveport radar (KSHV), 74 km away, was scanning. The volume nearest the first event began at 22:17 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lafayette

When
November 26, 4:20 PM CST
Where
Lafayette County, Bradley
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.100, -93.667

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, November 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5273084.